mirage

Modified logarithmic law for velocity distribution subjected to upward seepage.

DSpace/Manakin Repository

 

Search DR-NTU


Advanced Search Subject Search

Browse

My Account

Modified logarithmic law for velocity distribution subjected to upward seepage.

Show simple item record

dc.contributor.author Cheng, Nian-Sheng
dc.contributor.author Chiew, Yee-Meng.
dc.date.accessioned 2012-03-26T00:50:16Z
dc.date.available 2012-03-26T00:50:16Z
dc.date.copyright 1998
dc.date.issued 2012-03-26
dc.identifier.citation Cheng, N. S. & Chiew, Y. M. (1998). Modified logarithmic law for velocity distribution subjected to upward seepage. Journal of Hydraulic Engineering, 124(12), 1235-1241.
dc.identifier.issn 0733-9429 (print)
dc.identifier.uri http://hdl.handle.net/10220/7671
dc.description.abstract A modified logarithmic law is derived to describe the velocity distribution in open-channel flow with an upward seepage. The derived function agrees well with the experimental measurements conducted in a laboratory flume. The roughness function included in the modified logarithmic law is found to be dependent on the boundary Reynolds number and the ratio of the seepage velocity to the shear velocity. With the integration of the modified logarithmic law, the bed-shear stress subjected to upward seepage can be computed based on the depth-averaged velocity, water depth, boundary roughness, and seepage velocity. Using this method, variations of the bed-shear stress over the seepage zone are studied. The results show that the bed-shear stress decreases rapidly from the leading section of the seepage zone and then increases gradually toward the downstream end of the seepage zone.
dc.language.iso en
dc.relation.ispartofseries Journal of hydraulic engineering
dc.rights © 1998 ASCE. This is the author created version of a work that has been peer reviewed and accepted for publication by Journal of Hydraulic Engineering, ASCE. It incorporates referee’s comments but changes resulting from the publishing process, such as copyediting, structural formatting, may not be reflected in this document. The published version is available at: [http://dx.doi.org/10.1061/(ASCE)0733-9429(1998)124:12(1235)].
dc.subject DRNTU::Engineering::Civil engineering::Water resources.
dc.title Modified logarithmic law for velocity distribution subjected to upward seepage.
dc.type Journal Article
dc.contributor.school School of Civil and Environmental Engineering
dc.identifier.doi http://dx.doi.org/10.1061/(ASCE)0733-9429(1998)124:12(1235)

Files in this item

Files Size Format View
126. MODIFIED ... CTED TO UPWARD SEEPAGE.pdf 418.1Kb PDF View/Open

This item appears in the following Collection(s)

Show simple item record

Statistics

Total views

All Items Views
Modified logarithmic law for velocity distribution subjected to upward seepage. 388

Total downloads

All Bitstreams Views
126. MODIFIED LOGARITHMIC LAW FOR VELOCITY DISTRIBUTION SUBJECTED TO UPWARD SEEPAGE.pdf 372
ASCE JHE 1998 Modified Log Law.pdf 18

Top country downloads

Country Code Views
United States of America 138
China 28
Singapore 28
India 15
Japan 14

Top city downloads

city Views
Mountain View 91
Singapore 28
Beijing 14
Tokyo 10
Guwahati 7

Downloads / month

  2014-07 2014-08 2014-09 total
126. MODIFIED LOGARITHMIC LAW FOR VELOCITY DISTRIBUTION SUBJECTED TO UPWARD SEEPAGE.pdf 0 0 1 1